Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 125, NWS JSJ

September 25, 2005

NWS JSJ issued this flash flood warning at Sep 25, 2005, 6:27 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2005, 6:27 PM CDT (23:27 UTC)
Expired
Sep 26, 2005, 12:30 PM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 252330
FFWSJU
PRC013-260130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
727 PM AST SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     ARECIBO

* UNTIL 930 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO TANAMA AT CHARCO HONDO IN ARECIBO

* AT 715 PM AST...A RIVER LEVEL SENSOR ALONG THE RIO TANAMA 
INDICATED THAT THE WATER LEVELS WERE ABOVE FLOOD STAGE AND STILL 
INCREASING FROM HEAVY RAIN EARLIER THIS AFTERNOON. THE RIVER 
INCREASED ABOVE FLOOD STAGE IN UTUADO LATE THIS AFTERNOON AND HAS 
NOW INCREASED ABOVE FLOOD STAGE IN ARECIBO.

THIS WARNING INCLUDES THE RIO TANAMA AND ALL OF ITS TRIBUTARIES IN 
ARECIBO. THE RIVER WILL CONTINUE INCREASING AND WILL REMAIN OUT OF 
ITS BANKS IN SPOTS ALONG THE RIVER OVER THE NEXT HOUR BEFORE IT 
STARTS DECREASING LATER THIS EVENING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1832 6679 1832 6660 1850 6660 1850 6679

$$

RGZ
1 follow-up statement
000 
WGCA72 TJSJ 260115
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
915 PM AST SUN SEP 25 2005

PRC013-260123-
ARECIBO-
915 PM AST SUN SEP 25 2005

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
     ARECIBO

AT 620 PM AST...A USGS RIVER GAUGE INDICATED THAT THE RIO TANAMA 
IN UTUADO AND ARECIBO HAS FALLEN BELOW FLOOD STAGE AND CONTINUES TO 
DROP TO NEAR NORMAL LEVELS. THEREFORE...THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

LAT...LON 1836 6674 1846 6674 1846 6671 1849 6668
      1849 6660 1833 6660 1833 6671

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:00 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 25, 2:00 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
300 PM AST SUN SEP 25 2005

.DISCUSSION...AN AREA OF CLOUDS WAS OBSERVED MAINLY SOUTH OF THE
LOCAL AREA ASSOCIATED TO A TROPICAL WAVE. ALTHOUGH MOST OF THE
ACTIVITY WAS NOTED SOUTH OF THE AREA THIS WAVE ENHANCED THE
DEVELOPMENT OF AFTERNOON HEAVY SHOWERS AND THUNDERSTORMS. SPOTTERS
ACROSS THE AREA REPORTED FREQUENT LIGHTNING AND VERY HEAVY RAINFALL
OVER ISOLATED LOCALITIES IN PUERTO RICO INCLUDING THE SAN JUAN METRO
AREA.

THERE WILL BE ENOUGH MOISTURE AND INSTABILITY MONDAY THROUGH
WEDNESDAY AS TO EXPECT SCATTERED TO NUMEROUS AFTERNOON
SHOWERS...WITH MINOR VARIATIONS IN THE CHANCES FOR AFTERNOON
PRECIPITATION UNTIL THE WEEKEND. AN UPPER LEVEL LOW EVIDENT IN THE
SATELLITE IMAGERY...WAS APPROACHING THE 50W MERIDIAN THIS AFTERNOON.
THIS UPPER LOW IS MOVING WESTWARD TOWARD THE LOCAL AREA. THE UPPER
TROUGH ASSOCIATED TO THIS IS EXPECTED TO AFFECT THE LOCAL
AREA FRIDAY THROUGH SATURDAY.

AN INCREASE IN THE MOISTURE...INSTABILITY AND A CONSEQUENT INCREASE
IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS IS FORESEE WITH THIS
APPROACHING UPPER LOW. ALTHOUGH THE TIMING AND BEHAVIOR OF THIS
SYSTEM MAY CHANGE WITH THE TIME THIS WILL BE MONITORED CLOSELY. IT
MAY PRODUCE FLASH FLOODING ACROSS THE LOCAL AREA ESPECIALLY ACROSS
PUERTO RICO FRIDAY AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  78  88 /  50  30  40  40
STT  79  88  79  88 /  40  30  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.

&&

11
Hazardous weather outlook, Sep 25, 5:44 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SEP 25 2005

PRZ001>013-AMZ710>750-261030-
630 AM AST SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT
A FAIRLY ACTIVE TROPICAL WAVE HAS CROSSED THE LESSER ANTILLES AND IS
LOCATED ACROSS THE EASTERN CARIBBEAN NEAR 64 WEST. ALTHOUGH THIS
WAVE WILL CONTINUE WEST AND PASS MAINLY SOUTH OF THE LOCAL AREA
LATER TONIGHT THROUGH MONDAY...SOME LOW LEVEL MOISTURE AHEAD AND
ALONG THE WAVE WILL BE TRANSPORTED IN THE EASTERLIES ACROSS THE
LOCAL REGION. THIS WILL COMBINE WILL DIURNAL AND LOCAL TERRAIN
EFFECTS TO PRODUCE ISOLATED AREAS OF THUNDERSTORMS WITH HEAVY
RAINFALL...MAINLY ACROSS THE INTERIOR AND WEST SECTIONS OF PUERTO
RICO. AS A RESULT SOME MINOR LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS
IN ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VIZ001-002-AMZ710>730-261030-
630 AM AST SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE
U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A FAIRLY ACTIVE TROPICAL WAVE HAS NOW CROSSED THE LESSER ANTILLES
AND IS LOCATED ACROSS THE EASTERN CARIBBEAN NEAR 64 WEST. ALTHOUGH
THIS WAVE WILL CONTINUE WEST AND PASS MAINLY SOUTH OF THE LOCAL AREA
LATER TONIGHT THROUGH MONDAY...LOW LEVEL MOISTURE AHEAD AND ALONG
THE WAVE WILL BE TRANSPORTED IN THE EASTERLIES ACROSS THE LOCAL
REGION. THIS ADDITIONAL MOISTURE WILL COMBINE WITH DIURNAL AND LOCAL
TERRAIN EFFECTS TO PRODUCE BRIEF PERIODS OF MODERATE TO HEAVY
SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS PARTS OF THE ISLANDS.
HOWEVER...NO SIGNIFICANT FLOODING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

OTHER THAN DIURNALLY INDUCED AFTERNOON SHOWERS AND THUNDERSTORMS IN
ISOLATED AREAS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

In the hours before

Local storm report, Sep 25, 3:24 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
424 PM AST SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     FLOOD            CAROLINA                18.41N 65.98W
09/25/2005                   CAROLINA           PR   EMERGENCY MNGR

            RECEIVED TWO FAX REPORTS OF FLOODING IN TWO HOMES IN
            CAROLINA. ONE IN URB ALTURAS DE PARQUE ECUESTRE AND THE

            OTHER IN URB LOMAS DE CAROLINA. REPORTED AROUND 1 PM AST.

&&

RGROSS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 4:25 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.